Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

MINKOWSKI SYMMETRY SETS OF PLANE CURVES

Full text
Author(s):
Reeve, Graham Mark ; Tari, Farid
Total Authors: 2
Document type: Journal article
Source: PROCEEDINGS OF THE EDINBURGH MATHEMATICAL SOCIETY; v. 60, n. 2, p. 461-480, MAY 2017.
Web of Science Citations: 0
Abstract

We study the Minkowski symmetry set of a closed smooth curve. in the Minkowski plane. We answer the following question, which is analogous to one concerning curves in the Euclidean plane that was treated by Giblin and O'Shea (1990): given a point p on gamma, does there exist a bi-tangent pseudo-circle that is tangent to. both at p and at some other point q on gamma? The answer is yes, but as pseudo-circles with non-zero radii have two branches (connected components) it is possible to refine the above question to the following one: given a point p on., does there exist a branch of a pseudo-circle that is tangent to. both at p and at some other point q on.? This question is motivated by the earlier quest of Reeve and Tari (2014) to define the Minkowski Blum medial axis, a counterpart of the Blum medial axis of curves in the Euclidean plane. (AU)

FAPESP's process: 14/00304-2 - Singularities of differentiable mappings: theory and applications
Grantee:Maria Aparecida Soares Ruas
Support type: Research Projects - Thematic Grants
FAPESP's process: 12/05326-9 - The Minkowski symmetry set and skeletal structures
Grantee:Graham Mark Reeve
Support type: Scholarships in Brazil - Post-Doctorate